• Neuropathy

    Asked by ticklingcancer on Monday, September 10, 2012


    Does anyone else suffer from neuropathy? I just completed chemo back in March. The bottoms of both my feet are numb. Sometimes my hands and fingers go numb. I know if a side effect of the chemo but does it get better? Thank the Lord for gabapentin!!!

    10 Answers from the Community

    10 answers
    • abrub's Avatar

      It's a common side effect of many chemos. I still have residual neuropathy 4 + years out of chemo, tho most of it has subsided. Alpha Lipoic Acid, 600-800 mg once or twice a day has helped me tremendously. It was recommended by an Integrative Med md.

      about 4 years ago
    • Cindy's Avatar

      I completed chemo in March 2011 and I still have some neuropathy in my feet but it is much better now. At its worst, it was hard to even have sheets touch the tops of my feet and they were somewhat swollen. I only had a little bit in my hands and fingers and none now perhaps because I did a lot crocheting when I was going through chemo.

      about 4 years ago
    • FreeBird's Avatar

      Yes, my dad has peripheral neuropathy in his feet. I also read people complaining of the same thing all the time. Dad's is not to the point where it is painful. But if it reaches that point, I am going to ask about the possibility of something I read from the National Cancer Institute, that the antidepressant drug Cymbalta showed promising results in a study this year.

      My understanding is that sometimes it gets better on its own after stopping chemo, sometimes it does not. Our family has dealt with peripheral neuropathy caused by other drugs in the past-- antibiotics. But we were unable to find anything worthwhile recommending.

      about 4 years ago
    • FreeBird's Avatar

      additional info: Here is the press release from the University of Michigan, if you want to research it further, or bring it to discuss with your doctor. http://www.cancer.med.umich.edu/news/antidepressant-relieves-chemotherapy-effectsr-2012.shtml

      about 4 years ago
    • leepenn's Avatar

      ugh - i got really lucky in this regard. i took glutamine throughout my chemo, and i think it helped a lot. i had only minimal neuropathy symptoms in the very tips of my fingers and maybe my toes...

      definitely, things get better as chemo moves further and further into the past. my body is definitely recovering, getting stronger week by week.

      about 4 years ago
    • nancyjac's Avatar

      Mine has gotten a little better and I completed chemo in April. Mine is mostly just in my fingers and toes and mostly just numbness rather than pain. It does give me some balance problems though and I tend to drop things a lot.

      about 4 years ago
    • ticklingcancer's Avatar

      Thanks everyone for the AWESOME feed back.

      about 4 years ago
    • Crash's Avatar

      Mine went away.

      about 4 years ago
    • cranburymom's Avatar

      I had that during my chemo - dropped a pot filled with boiled pasta, changes at casher were the common thing. Now I still have moving pains in both of my legs. My doc told me that it can take up to 18 mos post chemo. So I need to be patient here. I took glutamine, and alpha lipoic acid, and high dose Mg++. I can't tell any of these helped or is helping. If gaba is working for you, stick to it. Good nutrition and positive attitude also help, as always!
      hugs, m

      about 4 years ago
    • BZinLV's Avatar

      I had HDC and a stem cell trasplant over a year ago to treat my TC. I had bad neuropathy in both feet and it is getting better. I am running and hiking a lot and forget that I have it. Give it time and hopefully this to will pass!

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more testicular cancer questions.  Also, don't forget to check out our Testicular Cancer page.